Alert archive / Colorado / Severe Thunderstorm Warnings in 1997

Severe Thunderstorm Warning 46, NWS Pueblo, CO

June 14, 1997El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 14, 1997, 1:03 AM MDT for El Paso County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 1997, 1:03 AM MDT (07:03 UTC)
Expired
Jun 14, 1997, 2:05 AM MDT
In force
62 min
Issued by
NWS Pueblo, CO
Area
Whole counties

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 51 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 7.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 1997-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 1997-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1375 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPUB 140704 RRA
SVRPUB
COC041-140805-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
103 AM MDT SAT JUN 14 1997

* SEVERE THUNDERSTORM WARNING FOR
  NORTHERN EL PASO COUNTY IN EAST CENTRAL COLORADO

* UNTIL 205 AM MDT
 
* SOME LOCATIONS AFFECTED
  CALHAN BY 110 AM

* AT 100 AM RADAR SHOWED A SEVERE STORM 3 MILES SOUTHWEST OF CALHAN
  MOVING NORTHEAST AT 10 MPH.

AT THIS TIME...THE MOST LIKELY SEVERE WEATHER WITH THIS STORM IS
LARGE HAIL AND DAMAGING WINDS.

REMEMBER...SEVERE STORMS CAN PRODUCE TORNADOES WITH LITTLE WARNING.

IF YOU ARE NEAR THIS SEVERE STORM...GO TO SHELTER IMMEDIATELY.

AH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:37 AM MDT, 21 hours 26 minutes earlier.

Area forecast discussion, Jun 13, 3:37 AM MDT, 21 hours 26 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
300 AM MDT FRI JUN 13 1997

MAIN CHALLENGES FOR TODAY WILL BE PRECIP CHANCES AND TEMPS.
SATELLITE SHOWS UPPER LOW THIS MORNING OVER NRN CA/NW NV AND
MODELS FORECAST THE LOW TO STAY OVER NV TODAY WITH DIFFLUENT FLOW
OVER THE AREA TODAY.  SHORTWAVE OVER WESTERN COLORADO KEEPING SOME
CLOUDINESS OVER SW AND CENTRAL AREAS WITH DRYING BEHIND IT...BUT
LOOKS LIKE ANOTHER WAVE FOLLOWING CLOSE BEHIND.  LOW LEVEL MOISTURE
WILL BE IN PLACE OVER THE EASTERN PLAINS TODAY AND WITH UPSLOPE FLOW
AND SOME HEATING WE WILL SEE WIDELY SCT TO SCT THUNDERSTORMS.  LOOKS
LIKE IT SHOULD BE A LITTLE MORE STABLE TODAY AND WOULD NOT EXPECT AS
GOOD OF A CHANCE FOR SEVERE...WITH THE EXCEPTION OF THE EXTREME
SOUTHEAST CORNER OF COLORADO WHERE CAPES ARE FORECAST TO BE 1000 J/KG...
AND LIFTED INDICIES OF ABOUT -3.  MODELS FORECAST SLIGHTLY COOLER IN THE
LOWER LEVELS TODAY WvILL NOT DEVIATE FROM FWC GUIDANCE TOO MUCH.

In the hours before

Local storm report, Jun 13, 9:30 PM MDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
933 PM MDT FRI JUN 13 1997

TIME(MDT)  .....CITY LOCATION.....   ST   ...EVENT/REMARKS...
DATE(MDT)  ....COUNTY LOCATION....
H
0918 PM    SECURITY                  CO   1.25 INCH TO 1.5 INCH HAIL
06/13/97   EL PASO

0920 PM    SE COLORADO SPRINGS       CO   1 INCH HAIL
06/13/97   EL PASO

0924 PM    SECURITY                  CO   1 INCH HAIL BROKE WINDOWS IN
06/13/97   EL PA(SO
                                          HOUSE
Local storm report, Jun 13, 9:33 PM MDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
933 PM MDT FRI JUN 13 1997

TIME(MDT)  .....CITY LOCATION.....   ST   ...EVENT/REMARKS...
DATE(MDT)  ....COUNTY LOCATION....
H
0918 PM    SECURITY                  CO   1.25 INCH TO 1.5 INCH HAIL
06/13/97   EL PASO

0920 PM    SE COLORADO SPRINGS       CO   1 INCH HAIL
06/13/97   EL PASO

0924 PM    SECURITY                  CO   1 INCH HAIL BROKE WINDOWS IN
06/13/97   EL PASO
                                          HOUSE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:01 PM MDTSevere Thunderstorm WarningPUBLas Animas49 min
Jun 13, 6:19 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Jun 13, 6:58 PM MDTSevere Thunderstorm WarningPUBEl Paso32 min
Jun 13, 7:05 PM MDTTornado WarningPUBEl Paso35 min
Jun 13, 8:55 PM MDTSevere Thunderstorm WarningPUBEl Paso45 min
Jun 13, 9:44 PM MDTSevere Thunderstorm WarningPUBEl Paso46 min
Jun 13, 10:35 PM MDTSevere Thunderstorm WarningPUBEl Paso60 min
Jun 13, 11:36 PM MDTSevere Thunderstorm WarningPUBEl Paso59 min
Jun 13, 11:44 PM MDTFlash Flood WarningPUBEl Paso2 hr
Jun 14, 2:15 AM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Jun 14, 5:39 PM MDTSevere Thunderstorm WarningPUBBaca61 min

Nearby

Severe Thunderstorm Warnings in Colorado, 1997Every severe thunderstorm warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.